Alert archive / Nevada / High Wind Warnings in 2006

High Wind Warning 6, NWS Elko, NV

November 14, 2006Elko County, Nevada

NWS Elko, NV issued this high wind warning at Nov 14, 2006, 11:13 AM PST for Elko County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 11:13 AM PST (19:13 UTC)
Expired
Nov 14, 2006, 1:34 PM PST
In force
2 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 7.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -148 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
-148 m²/s²
0-3 km storm-relative helicity
-148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 141916
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1113 AM PST TUE NOV 14 2006

NVZ033-142200-
/O.EXP.KLKN.HW.W.0005.000000T0000Z-061114T1900Z/
/O.NEW.KLKN.HW.W.0006.061114T1913Z-061114T2200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1113 AM PST TUE NOV 14 2006

...HIGH WIND WARNING EXTENDED UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE HIGH WIND
WARNING THROUGH 2 PM PST THIS AFTERNOON.

NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE THROUGH 2 PM THIS AFTERNOON WITH WINDS DECREASING LATER IN
THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HARMER
1 follow-up statement
000 
WWUS75 KLKN 142134
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
134 PM PST TUE NOV 14 2006

NVZ033-142245-
/O.CAN.KLKN.HW.W.0006.000000T0000Z-061114T2200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
134 PM PST TUE NOV 14 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND
WARNING FOR EXTREME NORTHEASTERN NEVADA AS NORTHWEST WINDS HAVE
DECREASE TO 15 TO 25 MPH THIS AFTERNOON. HOWEVER...LOCAL GUSTS UP TO 45 MPH
ARE STILL POSSIBLE FOR THE REST OF THIS AFTERNOON...ESPECIALLY OVER THE
PASSES. WIND WILL DIMINISH AFTER SUNSET.

$$

HARMER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Nov 14, 3:58 AM PST, 7 hours 15 minutes earlier.

Area forecast discussion, Nov 14, 3:58 AM PST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
358 AM PST TUE NOV 14 2006

.SYNOPSIS...A COLD FRONT WILL CONTINUE MOVING THROUGH THE GREAT
BASIN TODAY...BRINGING RAIN...SNOW AND GUSTY WINDS TO NEVADA THROUGH
EARLY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY
AND PERSIST THROUGH NEXT WEEKEND...LEADING TO WARMER DAYTIME
TEMPERATURES AND GENERALLY DRIER CONDITIONS. &&

.UPDATE...WINDS ACROSS EXTREME EASTERN ELKO COUNTY HAVE REACHED HIGH
WIND CRITERIA. WITH PRESSURE GRADIENT STILL TIGHTENING...HAVE
UPGRADED WIND ADVISORY TO HIGH WIND WARNING FOR ZONE 33...RETAINING
THE ORIGINAL 11 AM PST EXPIRATION TIME. LW
&&

.PREVIOUS DISCUSSION...TODAY THROUGH THURSDAY. A PROGRESSIVE
NORTHWESTERLY UPPER LEVEL PATTERN IS ALLOWING A SERIES OF SHORT WAVES
TO TRACK ACROSS THE CWFA. LATEST WAVE SHOWS UP NICELY ON 10Z IR
IMAGERY...IT EXTENDS FROM SRN ID SWWRD INTO NRN NV JUST WEST OF WILD
HORSE TO BATTLE MT TO LOVELOCK. THE BACK EDGE OF PRECIP ALSO LINES UP
WELL WITH THIS FEATURE. ASSOCIATED FRONT PASSED THRU ELKO AT ABOUT
10Z. PRE-FRONTAL W-SW WINDS AT WMC GUSTED AS HIGH AS 40 KTS AND THEN
W-NW AT 48 KTS POST FRONTAL. AS A RESULT...ISSUED A WIND ADVISORY FOR
ZONES 31 AND 32 THRU 8AM THIS MORNING AND WILL HAVE TO WATCH ELY
CLOSELY FOR ANOTHER POTENTIAL ADVISORY...LOOKS LIKE FRONT WILL BE
PAST ELY AT ABOUT 15Z. WIND ADVISORY FOR WEST WENDOVER ALSO STILL
LOOKS GOOD FOR VERIFICATION...JUST SAW A GUST THERE TO 38 KTS AT 11Z.
AS SYSTEM PROGRESSES SEWRD THRU STATE...PRECIP WILL DIMINISH
RAPIDLY...NOT LEAVING MUCH IN THE WAY OF SNOW AS TEMPS REMAIN IN
UPPER 30S AND LOW 40S AHEAD OF IT. SNOW LEVELS MAY STILL LOWER TO THE
VALLEY FLOORS THIS MORNING BEHIND FRONT BUT THE HEAVIEST PRECIP WILL
FALL AHEAD OF ANY COLDER AIR...THUS NO HIGHLIGHTS. EXCEPTION WILL BE
RUBY MTS WHERE A SNOW ADVISORY IS IN EFFECT THRU 7 AM THIS MORNING
FOR 4 TO 7 INCHES. H5 RIDGING BUILDS INTO CWA TUESDAY AFTERNOON INTO
WEDNESDAY BUT IT WILL FLATTEN BY THURSDAY MORNING...ALLOWING A FEW
SHORTWAVES TO SLIDE ACROSS EXTREME NRN NV AND BRING LOW CHC OF
SHOWERS. TEMPS WILL REBOUND TO 5 TO 10 DEG ABOVE NORMAL ACROSS THE
CWFA ON THURS. AWG

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. CURRENT FORECAST LOOKS
ON TRACK. MADE FEW CHANGES...KEPT INHERITED WEATHER PORTION NEARLY
INTACT WITH THE EXCEPTION OF SPREADING SOME SHOWERS OVER NE ELKO
COUNTY FRIDAY AFTERNOON. GENERAL WEAK RIDGING PATTERN OVER THE GREAT
BASIN PROGGED TO HOLD THROUGH THE WEEKEND WITH SOME DIRT MOVING OVER
THE TOP OF RIDGE TO AFFECT NORTHERN ZONES...NOW ONLY SLIGHT CHANCE
WORDING FOR SHOWERS. DAYTIME TEMPS SHOULD GENERALLY HOVER IN THE 50S
EACH AFTERNOON UP NORTH WITH VARYING DEGREES OF CLOUD COVER. NEXT
SYSTEM SHOULD BEGIN ENCROACHING UPON WESTERN ZONES BY SUNDAY NIGHT
TO BRING A RENEWED THREAT FOR SHOWERS BEGINNING IN WESTERN HUMBOLDT
COUNTY SUNDAY NIGHT...POSSIBLY SPREADING EAST INTO NORTHERN ELKO
COUNTY MONDAY. KEPT TREND OF SLIGHT CHANCE POPS FOR NORTHERN ELKO
COUNTY MONDAY AND DRY ACROSS CENTRAL NEVADA. SNOW LEVELS WILL
INITIALLY BE ABOVE 8000 FEET AS PRECIPITATION SPREADS EAST ON
MONDAY. LW
&&

.AVIATION...A FRONT MOVING THROUGH THE REGION THIS MORNING WILL
BRING VALLEY RAIN AND SNOW SHOWERS TO THE FOOTHILLS. WINDY
CONDITIONS WITH GUSTS NEAR 50 MPH ARE EXPECTED ACROSS EASTERN NEVADA
THROUGH MID-MORNING TUESDAY AS THE SURFACE PRESSURE GRADIENT
TIGHTENS ALONG THE FRONT. WITH A STRONG JET FLOW ALOFT...GUSTY
SOUTHWEST WINDS NEAR 50 MPH WILL SHIFT NORTHWEST AND REMAIN STRONG
THROUGH TUESDAY MORNING OVER EXTREME EASTERN ELKO COUNTY. LW
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
 .SNOW ADVISORY FOR NVZ034 THROUGH 7 AM PST TUESDAY.
 .HIGH WIND WARNING FOR NVZ033 THROUGH 11 AM PST TUESDAY.
 .WIND ADVISORY FOR NVZ031 AND 032 THROUGH 8 AM PST TUESDAY.
Hazardous weather outlook, Nov 14, 3:13 AM PST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
313 AM PST TUE NOV 14 2006

NVZ031>033-142000-
EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
313 AM PST TUE NOV 14 2006

.DAY ONE...TODAY AND TONIGHT.

STRONG GUSTY WINDS WILL ACCOMPANY A COLD FRONT AS IT MOVES
THROUGH ELKO COUNTY THIS MORNING. A WIND ADVISORY IS IN EFFECT
FOR ALL OF ELKO COUNTY AND WINDS WILL BEGIN TO DECREASE WEST TO
EAST AS THE MORNING PROGRESSES. PLEASE SEE PRODUCT WWUS75 OR
RNONPWLKN FOR FURTHER DETAILS.

UP TO 2 INCHES OF SNOW ACCUMULATION IS EXPECTED ACROSS THE FOOTHILLS
OF NORTHERN NEVADA THIS MORNING WITH HIGHER AMOUNTS IN THE MOUNTAINS.

TRAVELERS ARE URGED TO USE CAUTION IF TRAVELING THROUGH NORTHERN
NEVADA THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ035>037-142000-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-WHITE PINE COUNTY-
313 AM PST TUE NOV 14 2006

.DAY ONE...TODAY AND TONIGHT.

GUSTY WINDS WILL ACCOMPANY RAIN AND SNOW SHOWERS AS A COLD FRONT
CONTINUES TO MOVE EAST THROUGH LANDER...EUREKA AND WHITE PINE
COUNTIES THIS MORNING.

UP TO AN INCH OF SNOW ACCUMULATION IS EXPECTED ACROSS THE
FOOTHILLS OF CENTRAL NEVADA THIS MORNING WITH UP TO 3 INCHES
POSSIBLE ACROSS SOME OF THE FOOTHILLS OF WHITE PINE COUNTY.

TRAVELERS ARE URGED TO USE CAUTION IF TRAVELING THROUGH CENTRAL AND
SOUTHERN NEVADA THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ034-142000-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
313 AM PST TUE NOV 14 2006

.DAY ONE...TODAY AND TONIGHT.

STRONG GUSTY WINDS WILL ACCOMPANY A COLD FRONT AS IT MOVES
THROUGH ELKO COUNTY THIS MORNING. A SNOW ADVISORY IS IN EFFECT
FOR THE RUBY MOUNTAINS AND THE EAST HUMBOLDT RANGE THROUGH 7 AM PST
THIS MORNING. PLEASE SEE PRODUCT WWUS45 OR RNOWSWLKN FOR FURTHER
DETAILS.

TRAVELERS ARE URGED TO USE CAUTION IF TRAVELING THROUGH NORTHERN
NEVADA THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

LW

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:49 AM PSTHigh Wind WarningLKNElko7 hr

Nearby

High Wind Warnings in Nevada, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.